North Carolina, 2014Hail and Damaging Winds in North Carolina, June 5, 2014
June 5, 2014 · NWS RAH · 4 events in 2 counties and zones
A pre-frontal trough developed ahead of an approaching cold front. This combined with an air mass characterized by strong instability and steep lapse rates to result in scattered to widespread storms, with several of the storms producing wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough developed ahead of an approaching cold front. This combined with an air mass characterized by strong instability and steep lapse rates to result in scattered to widespread storms, with several of the storms producing wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 5, 2:40 PM EST, 37 minutes earlier.
Area forecast discussion, Jun 5, 2:40 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU JUN 5 2014
.SYNOPSIS...A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH
CENTRAL NORTH CAROLINA THIS EVENING BEFORE STALLING OUT SOUTH
OF THE AREA ON FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...
OVERVIEW: A COLD FRONT EXTENDING WEST-EAST ACROSS SOUTHERN VIRGINIA
WILL GRADUALLY SINK SOUTHWARD THROUGH CENTRAL NC THIS EVENING INTO
TONIGHT IN ASSOC/W HIGH PRESSURE BUILDING INTO THE OH VALLEY AND MID-
ATLANTIC. NW FLOW ALOFT (AND A POTENTIAL FOR SMALL AMPLITUDE
DISTURBANCES) WILL PERSIST OVER THE REGION THROUGH TONIGHT.
CONVECTION: CHALLENGING FCST. LOW-LEVEL CONVERGENCE ASSOCIATED WITH
A PRE-FRONTAL TROUGH ORIENTED SW-NE FROM MEB-RWI-ECG (ROUGHLY) AT
18Z HAS SERVED AS A FOCUS FOR CONVECTIVE DEVELOPMENT ALONG THE I-95
CORRIDOR THIS AFTERNOON WHERE STRONG INSOLATION AND SEASONABLE
BOUNDARY LAYER MOISTURE (SFC DEWPOINTS ~70F) HAVE YIELDED MODERATE
INSTABILITY (1500 J/KG MLCAPE) AND LITTLE OR NO CIN. FURTHER WEST...
A DRIER BOUNDARY LAYER ON THE WESTERN SIDE OF THE PRE-FRONTAL TROUGH
HAS LIMITED DIURNAL DESTABILIZATION TO 500-1000 J/KG...WITH LITTLE
DEVELOPMENT ASIDE FROM A FEW ISOLD SHOWERS AS OF 18Z. GIVEN NO
OBVIOUS LOW-LEVEL FORCING IN THE WESTERN PIEDMONT...IT IS PRESUMED
THAT SUBTLE UPPER LEVEL FORCING (I.E. DPVA AND DIFFLUENT FLOW ALOFT)
HAS ALLOWED ISOLD CONVECTION TO DEVELOP. MODEL GUIDANCE SUGGESTS
THAT THE PRE-FRONTAL TROUGH MAY SHIFT WESTWARD AND THAT A WEAK WAVE
OF LOW PRESSURE MAY DEVELOP ALONG IT LATE THIS AFTERNOON AND EVENING
AS THE FRONT /BAROCLINIC ZONE/ APPROACHES FROM THE NORTH IN THE
PRESENCE OF SMALL AMPLITUDE DISTURBANCES TRAVERSING THE REGION IN NW
FLOW ALOFT. WITH THE ABOVE IN MIND...EXPECT ONGOING ACTIVITY IN THE
COASTAL PLAIN TO GRADUALLY WANE IN INTENSITY THIS AFTERNOON DUE TO
CONVECTIVE OVERTURNING...THOUGH SHOWERS AND ISOLD STORMS MAY PERSIST
IN VICINITY OF THE PRE-FRONTAL TROUGH ALONG THE I-95 CORRIDOR. ISOLD
CONVECTION IN THE WESTERN PIEDMONT WILL LIKELY PERSIST THROUGH THE
AFTERNOON IN ASSOC/W SUBTLE UPPER LEVEL FORCING AND A RELATIVELY
UNTAPPED AIRMASS. AFTER 6 PM...THERE WILL BE A POTENTIAL FOR MORE
NUMEROUS ACTIVITY TO DEVELOP IN VICINITY OF THE TRIANGLE AND
SANDHILLS THIS EVENING DUE TO STRENGTHENING LOW-LEVEL CONVERGENCE...
SUBTLE UPPER LEVEL FORCING...AND A RELATIVELY UNTAPPED AIRMASS WITH
~1000 J/KG MLCAPE. CHANCES FOR CONVECTION WILL GRADUALLY DECREASE
AND END FROM NORTH-SOUTH OR NW-SE LATE THIS EVENING INTO TONIGHT AS
THE ATMOSPHERE BECOMES INCREASINGLY STABLE IN ASSOC/W THE ADVECTION
OF A COOLER/DRIER AIRMASS INTO THE REGION FROM THE NORTH AND LOSS OF
INSOLATION.
TEMPERATURES: HIGHS TODAY WILL TOP OUT IN THE LOWER 90S IN THE FAR
S/SE...AND THE MID/UPPER 80S IN THE FAR NORTH. LOWS TONIGHT WILL BE
DICTATED BY SEVERAL FACTORS INCLUDING ADVECTION...CONVECTION...AND
CLOUD COVER. AS A RESULT...SOME UNCERTAINTY PERSISTS. BASED ON THE
LATEST GUIDANCE AND OBSERVATIONAL TRENDS...WILL INDICATE LOWS
RANGING FROM THE LOWER 60S NORTH TO MID/UPPER 60S SOUTH.
SEVERE POTENTIAL: MODERATE INSTABILITY IN THE COASTAL PLAIN ALONG
AND EAST OF I-95 WOULD BE SUPPORTIVE OF ROBUST UPDRAFTS THIS
AFTERNOON...AND RELATIVELY HIGH DCAPE ~1000 J/KG WOULD SUPPORT
STRONG SUB-CLOUD LAYER EVAP COOLING AND AN INCREASED POTENTIAL FOR
DOWNBURSTS. HOWEVER...CONVECTION IN THE WFO RAH CWA HAS THUS FAR
BEEN SUB-SEVERE...WITH THE BEST CELLS LOCATED IN EASTERN NC WHERE
DEEP-LAYER SHEAR AND INSTABILITY ARE STRONGER. IT IS LIKELY THAT THE
SEVERE POTENTIAL HAS BEEN LIMITED DUE TO RELATIVELY WEAK DEEP LAYER
SHEAR (20-25 KT)...WEAK MID-LEVEL LAPSE RATES...AND THE PRESENCE OF
NUMEROUS UPDRAFTS /OUTFLOW/ IN VICINITY OF THE CONVERGENCE ZONE
ALONG I-95. WITH THE ABOVE IN MIND...FEEL THAT THE POTENTIAL FOR
SEVERE WEATHER WILL BE LIMITED TO BRIEF/ISOLD DOWNBURSTS...PRIMARILY
DUE TO STRONG DCAPE. SUCH DOWNBURSTS COULD OCCUR WITH VIRTUALLY ANY
CORE AT OR ABOVE 30 KFT AND WARNING CRITERIA WILL LIKELY BE LIMITED
TO THE DEEPEST AND MOST IMPRESSIVE CORES IN ORDER TO AVOID FALSE
ALARMING RELATIVELY LARGE AREAS FOR VERY BRIEF/ISOLATED DOWNBURST
POTENTIAL. -VINCENT
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 215 PM THURSDAY...
A MODESTLY DRIER AND COOLER AIRMASS SETTLES SOUTH FRIDAY WITH HIGH
PRESSURE BUILDING IN BEHIND THE FRONT. THE PERSISTENT UPPER RIDGE
ACROSS THE DEEP SOUTH WILL CONTINUE TO GUIDE DISTURBANCES EAST
SOUTHEAST...BUT THE TRAJECTORY WILL BE DIRECTED MORE SOUTH OF THE
AREA...TOWARDS SOUTH CAROLINA. IN ADDITION...THE LESS STABLE AIRMASS
WILL SUPPRESS CONVECTION OVER ALL BUT THE FAR SOUTHERN TIER OF
COUNTIES DURING MAX HEATING...WITH SUBSEQUENT WANING WITH LOSS OF
INSOLATION FRIDAY NIGHT. WILL MAINTAIN JUST A SLIGHT CHANCE THROUGH
THE EVENING. HIGHS WILL BE NEAR SEASONABLE...MID 80S...WITH LOWS
FRIDAY NIGHT MOSTLY IN THE MID 60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 215 PM THURSDAY...
FRONT REMAINS STALLED SOUTH OF THE AREA WITH HIGH PRESSURE MIGRATING
OFF THE DELMARVA COAST PRODUCING EASTERLY LOW LEVEL FLOW ON
SATURDAY. THIS WILL PROMOTE POOLING OF THE GRADUALLY INCREASING
MOISTURE IN THE WEST. MEANWHILE...MID LEVEL FLOW REMAINS GENERALLY
EAST NORTHEAST WITH WEAK RIDGING ALOFT TO FURTHER HINDER CONVECTION.
WILL MAINTAIN A SLIGHT CHANCE OF CONVECTION IN THE FAR WEST WITH
PERSISTENCE HIGHS IN THE MID 80S. LOWS SATURDAY NIGHT WILL BE IN THE
MID 60S. CONTINUED RETURN FLOW AND DEEPER MOISTURE ADVECTION ON
SUNDAY RAISES PRECIPITABLE WATER TO 1.5 INCHES...A BETTER
ENVIRONMENT FOR DIURNAL CONVECTION IN LIGHT OF RATHER UNFAVORABLE
WEAK WESTERLY MID LEVEL FLOW. INITIAL COVERAGE WILL REMAIN HIGHER IN
THE WEST WITH GRADUALLY INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT. HIGHS SUNDAY WILL
BE A BIT WARMER IN RETURN FLOW...MID 80S ACROSS THE NORTH TO UPPER
80S SOUTH...WITH SUNDAY NIGHT LOWS IN THE MID AND UPPER 60S.
THE MID LEVEL RIDGE BEGINS TO AMPLIFY OFFSHORE AS A CUTOFF LOW MOVES
SLOWLY EAST ACROSS THE MID-PLAINS. THIS WILL PRODUCE A BIT OF A
WARMING TREND EARLY NEXT WEEK AS HEIGHTS INCREASE. THE MOIST AIRMASS
ALREADY IN PLACE AND A MORE EAST SOUTHEASTERLY MID LEVEL STEERING
FLOW WILL BE MORE CONDUCIVE TO DIURNAL CONVECTION MONDAY THROUGH
WEDNESDAY AS AFTERNOON HIGHS REACH UPPER 80S TO LOWER 90S. WILL HAVE
CHANCE POPS IN THE 40 PERCENT RANGE EACH DAY WITH LULLS OVERNIGHT.
MINS WILL BE PRETTY MUCH PERSISTENCE...MID 60S...EACH NIGHT. THE
CUTOFF LOW OVER THE PLAINS WILL BE LIFTING NORTH INTO THE OHIO
VALLEY ON THURSDAY...WITH RESIDUAL LOW CHANCE POPS IN THE PM...HIGHS
THURSDAY WILL AGAIN BE IN THE MID-UPPER 80S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...
24-HR TAF PERIOD: VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD
ASIDE FROM SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. RDU/FAY/RWI ARE THE TERMINALS MOST LIKELY TO BE AFFECTED BY
CONVECTION THROUGH THIS EVENING. BRIEF/ISOLATED 30-40 KT DOWNBURSTS
WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS GIVEN A
THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF STRONG EVAP COOLING/PRECIP
LOADING. WESTERLY WINDS AT 5-10 KT THIS AFTERNOON WILL BECOME
NORTHERLY AT 5 KT IN ASSOCIATION WITH THE COLD FRONT SINKING
SOUTHWARD THROUGH THE AREA OVERNIGHT...EARLIEST AT INT/GSO AND
LATEST AT FAY.
LOOKING AHEAD: A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT
THE FAY TERMINAL ON FRIDAY...IN CLOSER VICINITY TO THE FRONT WHICH
IS EXPECTED TO STALL OUT IN SOUTH CAROLINA. OTHERWISE...EXPECT A
CLIMATOLOGICAL FORECAST THROUGH EARLY NEXT WEEK WITH VFR CONDITIONS
PREVAILING OUTSIDE OF A CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS. -VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Jun 5, 12:27 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
127 PM EDT THU JUN 5 2014
NCZ038>041-073>077-083>086-088-061730-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
127 PM EDT THU JUN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN
ADVANCE OF A COLD FRONT MOVING INTO THE AREA FROM THE NORTH. A FEW
STORMS ALONG AND SOUTH OF THE HIGHWAY 64 CORRIDOR COULD BRIEFLY
BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ007>011-021>026-061730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-
127 PM EDT THU JUN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
NCZ027-028-042-043-078-089-061730-
NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
127 PM EDT THU JUN 5 2014
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FOR SEVERAL HOURS THIS
AFTERNOON ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR WHERE
SEVERE THUNDERSTORM WATCH 231 IS IN EFFECT UNTIL 9 PM.
VINCENT
In the hours before
Special weather statement, Jun 5, 12:13 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT THU JUN 5 2014
NCZ011-026>028-040>043-078-051815-
HALIFAX-WAKE-FRANKLIN-NASH-CHATHAM-WAYNE-WILSON-EDGECOMBE-JOHNSTON-
113 PM EDT THU JUN 5 2014
...SCATTERED THUNDERSTORMS DEVELOPING ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON...AND WILL AFFECT HALIFAX...WAKE... FRANKLIN...
NASH...EASTERN CHATHAM...NORTHEASTERN WAYNE...WILSON... EDGECOMBE
AND JOHNSTON COUNTIES UNTIL 215 PM EDT...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
AREA...ESPECIALLY BETWEEN RALEIGH AND ROCKY MOUNT. THEY WERE MOVING
EAST AT 20 MPH.
SMALL HAIL AND ISOLATED WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...ROCKY MOUNT...ROANOKE RAPIDS...TARBORO...
SMITHFIELD...NASHVILLE...LOUISBURG...HALIFAX AND WILSON.
LAT...LON 3600 7741 3582 7735 3558 7781 3545 7784
3536 7856 3552 7869 3558 7890 3552 7897
3564 7912 3587 7917 3587 7883 3597 7871
3607 7875 3602 7855 3618 7850 3626 7827
3620 7801 3636 7791 3644 7763 3611 7723
TIME...MOT...LOC 1708Z 278DEG 17KT 3579 7830
MLMSpecial weather statement, Jun 5, 12:53 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT THU JUN 5 2014
NCZ028-043-051815-
WILSON-EDGECOMBE-
153 PM EDT THU JUN 5 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WILSON COUNTY AND
SOUTHWESTERN EDGECOMBE COUNTY THROUGH 215 PM EDT...
UNTIL 215 PM EDT...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILSON...OR 18 MILES SOUTH OF ROCKY
MOUNT...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...PINETOPS...STANTONSBURG...MACCLESFIELD...SARATOGA
AND WILLBANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THIS STORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING.
LAT...LON 3558 7782 3563 7791 3566 7794 3581 7794
3583 7749 3578 7749
TIME...MOT...LOC 1751Z 267DEG 25KT 3569 7785
VINCENTSpecial weather statement, Jun 5, 1:49 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT THU JUN 5 2014
NCZ042-043-078-051945-
WAYNE-WILSON-JOHNSTON-
249 PM EDT THU JUN 5 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...SOUTHERN WILSON AND JOHNSTON COUNTIES UNTIL 345 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SMITHFIELD... EAST
ACROSS NORTHERN WAYNE COUNTY AT FREMONT AND PIKEVILLE. THE LINE WAS
SLOWLY MOVING SOUTH AT 20 MPH. THIS LINE WILL REACH GOLDSBORO AROUND
300 PM.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...PIKEVILLE...SMITHFIELD...FREMONT...WALNUT CREEK...
MICRO...AND SELMA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .
LAT...LON 3557 7782 3543 7783 3540 7780 3537 7780
3535 7782 3528 7783 3529 7787 3537 7857
3565 7854 3563 7773
TIME...MOT...LOC 1844Z 278DEG 16KT 3555 7843
13Special weather statement, Jun 5, 2:50 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 5 2014
NCZ078-089-052045-
WAYNE-SAMPSON-
350 PM EDT THU JUN 5 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAYNE AND
CENTRAL SAMPSON COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF GOLDSBORO TO 7 MILES NORTHWEST OF CLINTON...AND MOVING
EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...SALEMBURG...
TURKEY...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK AND
GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .
LAT...LON 3503 7860 3551 7789 3550 7782 3543 7783
3540 7780 3537 7780 3535 7782 3518 7783
3515 7790 3517 7792 3517 7797 3519 7802
3518 7807 3519 7816 3490 7815 3486 7816
3483 7820
TIME...MOT...LOC 1949Z 292DEG 17KT 3544 7787 3505 7845
77Thunderstorm Wind, Sampson
- When
- June 5, 3:17 PM EST to 3:46 PM EST
- Where
- Sampson County, 1.83 mi WSW of Moultonville to 2.19 mi SW of Moultonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.990, -78.280
Several trees were blown down southeast of Clinton, including one on Turkey Highway and one on Rowan Road.
Hail, Sampson
- When
- June 5, 3:55 PM EST
- Where
- Sampson County, 2.15 mi SSE of Clinton
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.970, -78.320
Several reports of quarter size hail were received around the Clinton area, with one report of half dollar size hail.
Thunderstorm Wind, Sampson
- When
- June 5, 4:03 PM EST to 4:04 PM EST
- Where
- Sampson County, 4.18 mi N of Taylors Bridge to 3.5 mi N of Taylors Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.890, -78.240
A couple of trees were blown down southwest of Turkey, including one on Mount Gilead Church Road and another on Union School Road.
Thunderstorm Wind, Wilson
- When
- June 5, 4:10 PM EST
- Where
- Wilson County, 0.69 mi N of Rock Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.710, -78.080
One tree was blown down at a campground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Arkansas, June 5 to 9, 20141 death · 2 injured · $1.6 million · EF1 · 65 events
- Damaging Winds in Arkansas, June 5, 20142 deaths · 3 injured · 70 kt wind · 4 events
- Flooding and Hail in Kansas, June 5, 2014$433,000 · 3.25 in hail · 57 events
- Tornadoes and Flash Flood in South Dakota, June 5, 2014$3.0 million · EF0 · 14 events
- Tornado and Hail in Georgia, June 5, 20141 injured · $164,000 · EF0 · 11 events
- Tornado and Damaging Winds in Alabama, June 5, 20142 injured · $3,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 5 to 6, 2014$92,000 · 2.75 in hail · 21 events
- Flash Flood in Virginia, June 5, 2014$200,000 · 1 event
- Tornado and Hail in Nebraska, June 5, 2014EF1 · 10 events
- Hail and Damaging Winds in Arkansas, June 5 to 6, 20142 injured · $12,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 5, 20141 injured · $4,000 · 1.25 in hail · 22 events
- Flash Flood and Hail in Kansas, June 5, 2014$25,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525810, 525809, 525811, 525812.